Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 2, NWS El Paso, TX
NWS El Paso, TX issued this flash flood warning at May 2, 2007, 1:33 PM MDT for El Paso County, Texas. It took effect at May 2, 2007, 1:39 PM MDT. It was in force for 111 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 2, 2007, 1:33 PM MDT (19:33 UTC)
- In effect from
- May 2, 2007, 1:39 PM MDT
- Expired
- May 2, 2007, 3:30 PM MDT
- In force
- 111 min
- Issued by
- NWS El Paso, TX
- Area
- Whole counties
County El Paso County, TX
The radar
The El Paso radar (KEPZ), 45 km from the middle of the area, began a volume at 19:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 2, 1:50 PM MDT | FLASH FLOOD | El Paso, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 7.6 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 25 J/kg
- Mixed-layer CIN
- -155 J/kg
- Mixed-layer LCL
- 2292 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- -44 m²/s²
- 0-3 km storm-relative helicity
- -2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KEPZ 021939 FFWEPZ TXC141-022130- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE EL PASO TX 133 PM MDT WED MAY 2 2007 THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A * FLASH FLOOD WARNING FOR... EL PASO COUNTY IN SOUTHWEST TEXAS... THIS INCLUDES THE CITIES OF...SOCORRO...MONTANA VISTA...FORT BLISS...EL PASO... * UNTIL 330 PM MDT * AT 125 PM MDT...THE PUBLIC REPORTED FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA. DOPPLER RADAR INDICATED SOME AREAS RECEIVED FROM 1.5 TO 2.5 INCHES OF RAIN IN ONE HOUR OR LESS AROUND THE UTEP AND DOWNTOWN AREA. * THE STORM PRODUCING FLASH FLOODING WILL BE MOVING SOUTHEASTWARD AROUND 10 MPH TOWARD THE LOWER VALLEY WITH ANOTHER STORM ENTERING NORTHWEST EL PASO MOVING SOUTHEASTWARD AROUND 10 MPH. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF ARROYOS AND DRAINAGES...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. TURN AROUND DONT DROWN. LAT...LON 3199 10654 3174 10659 3147 10601 3199 10601 $$ 20 DJN
1 follow-up statement
000 WGUS74 KEPZ 022053 FFSEPZ FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 253 PM MDT WED MAY 2 2007 TXC141-022130- EL PASO TX- 253 PM MDT WED MAY 2 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 330 PM MDT(430 PM CDT) FOR EL PASO COUNTY... THE PUBLIC AND MEDIA HAVE REPORTED SEVERAL AREAS EXPERIENCING FLASH FLOODING IN PRIMARILY SOUTHERN AND WESTERN EL PASO INCLUDING BUT NOT LIMITED TO UTEP CAMPUS. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MONTANA VISTA...AND FORT BLISS. THE HEAVIEST RAINS HAVE ENDED FOR THE TIME BEING BUT FUTURE STORM DEVELOPMENT CANNOT BE RULED OUT. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT WEDNESDAY EVENING(900 PM CDT WEDNESDAY EVENING) FOR SOUTH CENTRAL NEW MEXICO. LAT...LON 3199 10654 3174 10659 3147 10601 3199 10601 $$ PIEPER
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this flash flood warning went out at May 2, 3:08 AM MDT, 10 hours 25 minutes earlier.
Area forecast discussion, May 2, 3:08 AM MDT, 10 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 308 AM MDT WED MAY 2 2007 .SYNOPSIS... A STORM SYSTEM WILL MOVE THROUGH THE STATE TODAY...GENERATING ISOLATED SHOWERS AND THUNDERSTORMS THROUGH THIS AFTERNOON. THE SYSTEM WILL MOVE EAST OF THE LOCAL AREA BY EARLY EVENING WITH CLEARING SKIES BY MIDNIGHT. A LARGE UPPER LOW PRESSURE SYSTEM WILL MOVE INTO THE WESTERN PART OF THE COUNTRY ON THURSDAY...SETTING UP A STRONG SOUTHWEST FLOW ACROSS THE LOCAL AREA. BREEZY TO WINDY CONDITIONS WILL OCCUR THURSDAY AFTERNOON THROUGH THE WEEKEND. DAY TIME TEMPERATURES WILL WARM TO ABOVE SEASONAL AVERAGES BY THE END OF THE WEEK. && .DISCUSSION... SHOWERS AND THUNDERSTORMS CONTINUE OVER EASTERN PORTIONS OF THE FORECAST AREA THIS MORNING AS AN UPPER LEVEL TROUGH MOVES INTO THE STATE FROM THE WEST. ADDITIONAL SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY AS THE COLD CORE OF THE TROUGH MOVES OVER THE FORECAST AREA...KEEPING THE AIR MASS UNSTABLE. GRADUALLY DIMINISHING MOISTURE AVAILABILITY WILL LIMIT RAIN CHANCES TO MAINLY MOUNTAIN LOCATIONS HOWEVER...THUNDERSTORMS WILL STILL BE ABLE TO PRODUCE BRIEF PERIODS OF HEAVY RAINFALL...SMALL HAIL AND MORE STRONG WIND GUSTS UP TO 50 MPH. THUNDERSTORMS SHOULD TAPER OFF AND DIMINISH BY SUNSET AS THE UPPER LEVEL TROUGH MOVES EAST OF THE LOCAL AREA. DRY CONDITIONS WILL RETURN THE REGION ON THURSDAY AS WESTERLY FLOW ALOFT OCCURS OVER THE STATE. A LARGE UPPER LEVEL LOW IN THE PACIFIC NORTHWEST WILL MOVE FURTHER INTO THE GREAT BASIN AND WILL DOMINATE THE CIRCULATION PATTERN OVER THE WESTERN PART OF THE COUNTRY THROUGH THE WEEKEND. FLOW AROUND THE UPPER LOW WILL RESULT IN A STRONG SOUTHWESTERLY FLOW PATTERN OVER THE FORECAST AREA BY FRIDAY WITH BREEZY TO WINDY CONDITIONS EXPECTED BY THE AFTERNOON AS A SURFACE LEE TROUGH DEVELOPS EAST OF THE AREA. WINDY CONDITIONS WILL CONTINUE THROUGH THE WEEKEND AS THE LOW DIGS FURTHER INTO THE SOUTHWEST AND BECOMES NEARLY STATIONARY THROUGH MONDAY. RAIN CHANCES WILL REMAIN POOR AS THE FORECAST AREA WILL REMAIN IN THE DRY SECTOR OF THE LOW CIRCULATION...EVEN THOUGH SOME HIGH CLOUDS AND MOISTURE WILL STREAM OVER THE AREA. ALSO... THE DRY LINE IS PROJECTED TO REMAIN EAST OF THE REGION THROUGH THE FIRST PART OF NEXT WEEK. THE UPPER LOW IS PROJECTED BY THE LATEST MODEL RUNS TO LIFT OUT OF THE REGION ON TUESDAY. && .AVIATION...VALID 02/12Z-03/12Z ISOLATED SHOWERS AND THUNDERSTORMS WILL OCCUR TODAY WITH AREAS OF MVFR AND IFR CIGS AND VSBYS IN AND NEAR THUNDERSTORMS. VFR CONDITIONS AFTER SUNSET THIS EVENING. && .PRELIMINARY POINT TEMPS/POPS... EL PASO 84 57 88 60 91 / 10 0 0 0 0 SIERRA BLANCA TX 81 51 84 56 88 / 20 0 0 0 0 LAS CRUCES 82 55 88 56 90 / 10 0 0 0 0 ALAMOGORDO 78 53 86 55 85 / 20 10 0 0 0 CLOUDCROFT 59 36 65 39 65 / 30 20 0 0 0 TRUTH OR CONSEQUENCES 81 51 84 51 85 / 20 10 0 0 0 SILVER CITY 75 46 80 43 78 / 10 0 0 0 0 DEMING 83 52 86 52 87 / 10 0 0 0 0 LORDSBURG 84 52 89 51 86 / 0 0 0 0 0 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 04/04
Hazardous weather outlook, May 2, 7:33 AM MDT, 6 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 733 AM MDT WED MAY 2 2007 NMZ022>025-030>032-TXZ055-056-031345- SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- 733 AM MDT WED MAY 2 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. ISOLATED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE TODAY AS AN UPPER LEVEL STORM SYSTEM MOVES THROUGH THE STATE...TAPERING OFF AND ENDING IN THE EARLY EVENING. THE THUNDERSTORMS MAY PRODUCE BRIEF PERIODS OF HEAVY RAIN...SMALL HAIL AND WIND GUSTS TO 50 MPH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. BREEZY TO WINDY CONDITIONS WILL THURSDAY THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, May 2, 12:04 PM MDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1204 PM MDT WED MAY 2 2007 NMZ022>025-031-032-TXZ055-056-030015- SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/MIMBRES BASIN-SOUTHERN DESERT-EL PASO-HUDSPETH- INCLUDING THE CITIES OF...SILVER CITY...TRUTH OR CONSEQUENCES... ALAMOGORDO...MESCALERO...CLOUDCROFT...TIMBERON...DEMING... LAS CRUCES...EL PASO...SIERRA BLANCA...DELL CITY 1204 PM MDT WED MAY 2 2007 ...THUNDERSTORMS ARE DEVELOPING AND WILL MOVE EASTWARD ACROSS THE BORDERLAND THIS AFTERNOON... A LOW PRESSURE SYSTEM IN THE UPPER ATMOSPHERE IS SLOWLY MOVING ACROSS SOUTHERN NEW MEXICO THIS AFTERNOON...TRIGGERING ISOLATED THUNDERSTORMS MAINLY EAST OF THE CONTINENTAL DIVIDE. THERE IS ENOUGH MOISTURE AND INSTABILITY WITH THESE STORMS TO PRODUCE BRIEF MODERATE TO HEAVY RAINFALL...HAIL TO ONE HALF INCH IN DIAMETER...GUSTY WINDS OF 40 TO 50 MPH...AND DEADLY CLOUD TO GROUND LIGHTNING. CAUTION IS ALWAYS ADVISED NEARED THUNDERSTORMS ESPECIALLY IN OTERO...EAST EL PASO..AND HUDSPETH COUNTIES AS SOME STORMS COULD APPROACH STRONG TO SEVERE LEVELS. THIS ACTIVITY IS EXPECTED TO MOVE OUT OF THE AREA DURING THE EARLY EVENING HOURS AS THE LOW MOVES EAST AND DRIER WESTERLY FLOW WORKS EASTWARD INTO THE BORDERLAND. STAY TUNED IN THE EVENT OF ANY UPDATES ON NOAA WEATHER RADIO OR THROUGH THE MEDIA. NOVLAN
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 2, 1:06 PM MDT | Tornado Warning | EPZ | El Paso | 54 min |
| May 2, 1:08 PM MDT | Tornado Warning | EPZ | El Paso | 37 min |
| May 2, 1:27 PM MDT | Tornado Warning | EPZ | El Paso | 48 min |
| May 2, 1:55 PM MDT | Tornado Warning | EPZ | Hudspeth | 37 min |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.